European Journal of Rheumatology
Case Report

Propylthiouracil-induced alveolar hemorrhage

1.

Department of Internal Medicine, Division of Endocrinology and Metabolism, Süleyman Demirel University Faculty of Medicine, Isparta, Turkey

2.

Department of Internal Medicine, Süleyman Demirel University Faculty of Medicine, Isparta, Turkey

3.

Department of Internal Medicine, Division of Nephrology, Süleyman Demirel University Faculty of Medicine, Isparta, Turkey

4.

Department of Chest Disease, Süleyman Demirel University Faculty of Medicine, Isparta, Turkey

5.

Department of Internal Medicine, Division of Rheumatology, Süleyman Demirel University Faculty of Medicine, Isparta, Turkey

Eur J Rheumatol 2015; 2: 114-116
DOI: 10.5152/eurjrheum.2015.0079
Read: 405 Downloads: 79 Published: 03 September 2019

Abstract

Thionamide induced vasculitis is a multisystem disease. The patients may present with different clinical signs and findings due to organ involvement. These patients are almost always perinuclear antineutrophil cytoplasmic antibody (pANCA) or antimyeloperoxidase (MPO) positive. Clinical findings are not seen in all of the patients who are ANCA positive while using thionamide. Although symptoms usually resolve with drug discontinuation, some patients, however, require high-dose steroids, immunosuppressants, or plasmapheresis. We present here a case of alveolar hemorrhage induced by propilthiouracil (PTU) during treatment with PTU for Graves’ disease; patients completely recovered with corticosteroid, cyclophosphamide, and plasmapheresis.

Files
ISSN2147-9720 EISSN 2148-4279
3